Gave short acting insulin instead of long actingRegister Today!
This is a discussion on Gave short acting insulin instead of long acting in Nursing and Patient Medications, part of General Nursing ... So today I gave my patient her normal dosage but wrong insulin. She is supposed to get Lantus but I...by hhlvn2121 Jan 14, '10So today I gave my patient her normal dosage but wrong insulin. She is supposed to get Lantus but I gave her a clear short acting insulin by mistake. I watched her for any signs of hypoglycemia but she had none. She had a snack and I watched her for 4 hours, she seemed fine. I reported the error to my head nurse. I am just so nervous that I hurt her or could have bottemed her out
Print and share with friends and family.
Compliments of allnurses.com.
http://allnurses.com/showthread.php?t=450145©2013 allnurses.com INC. All Rights Reserved.
- 1,818 Views
- Jan 15, '10 by Jules AIt happens. Try to take it as a learning experience. Hugs, Jules
- Feb 21, '10 by imintroubleI did it too. Immediately called the doc and threw myself on his mercy. It was a large dose of R instead of the 70/30 the pt had ordered. I had to start IV fld. It's the worst nursing memory I have. I could have killed this pt as the dose was given in the am just before I left. If I had not recognized my mistake I would have left and the day nurse may not have recognized s/s of hypoglycemia. It was a skilled facility and the pt was very confused. I always have another nurse check my insulin now.
- Feb 28, '10 by chillchickDo you have a routine when giving meds?
I check the "5 Rs" - right medication, right patient, right route, right time, right dose... it is a good way to just double check and it becomes an instinctive part of giving meds.
- Mar 17, '10 by LoveANurse09good for you for admitting your mistake. It happens. You did all the right things, monitored for complications, gave her a snack, called the doc. Take it as a learning experience, but I'm sure you'll never make that mistake again!